Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Las Vegas, NV

June 9, 2006Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 9, 2006, 2:54 PM PDT for Lincoln County, Nye County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 2:54 PM PDT (21:54 UTC)
Expired
Jun 9, 2006, 9:00 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 248 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3481 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 092154
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT FRI JUN 9 2006

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 461 AND
462 IN SOUTHERN NEVADA UNTIL 9 PM THIS EVENING...

.A WEATHER DISTURBANCE MOVING ACROSS NORTH CENTRAL AND NORTH
EASTERN NEVADA THIS AFTERNOON HAS ENHANCED WIND SPEEDS AND
PRODUCED WIND GUSTS IN EXCESS OF 35 MPH IN THE WARNING AREA.
RELATIVE HUMIDITY VALUES HAVE CONTINUED TO FALL DURING THE
AFTERNOON HOURS AS WELL. RH VALUES AT OR BELOW 15 PERCENT AND
STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MID EVENING
CREATING CRITICAL FIRE WEATHER CONDITIONS AT TIMES.

NVZ461-462-100400-
/O.NEW.KVEF.FW.W.0008.060609T2154Z-060610T0400Z/
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
254 PM PDT FRI JUN 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

RH VALUES AT OR BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH
ARE EXPECTED TO CONTINUE OVER THE SEVERAL HOURS. CONDITIONS WILL
IMPROVE AFTER 9 PM AS WINDS BEGIN TO RELAX AND RH LEVELS RISE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KVEF 100429
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
929 PM PDT FRI JUN 9 2006

...RED FLAG WARNING HAS EXPIRED...

NVZ461-462-100530-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-060610T0400Z/
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
929 PM PDT FRI JUN 9 2006

...RED FLAG WARNING HAS EXPIRED...

ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE INTO THE LATE EVENING
HOURS...OVERALL WINDS SPEEDS HAVE DECREASED AT THIS TIME. AT THE
SAME TIME RELATIVE HUMIDITY VALUES HAVE BEGUN TO INCREASE. THIS
COMBINATION OF DECREASE WINDS AND SLOW RELATIVE HUMIDITY RECOVERY
HAS ALLOWED THE RED FLAG WARNING TO EXPIRE AS OF 9 PM PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:38 PM PDT, 16 minutes earlier.

Area forecast discussion, Jun 9, 2:38 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT FRI JUN 9 2006

.SYNOPSIS...A DRIER SOUTHWEST FLOW WILL CONTINUE ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT THROUGH THE WEEKEND. TEMPERATURES WILL
BE SLIGHTLY ABOVE NORMAL WITH BREEZY CONDITIONS AT TIMES.
&&

.SHORT TERM....A SHORTWAVE IS CURRENTLY MOVING ACROSS THE CENTRAL
AND EASTERN PORTIONS OF NEVADA PROVIDING DYNAMICS FOR ALL THE
MOISTURE AVAILABLE NORTH OF THE CWA. ORGANIZED THUNDERSTORM ACTIVITY
HAS FIRED OVER PORTIONS OF NORTHEAST/NORTHCENTRAL NEVADA WITH SOME
SEVERE ACTIVITY AS WELL. AND ALTHOUGH AN ISOLATED STRONG STORM
CANNOT BE RULED OUT THIS AFTERNOON/EARLY EVENING OVER EXTREME
NORTHERN LINCOLN COUNTY...THE MORE ORGANIZED CONVECTION WILL REMAIN
NORTH AND EAST OF THE FORECAST AREA IN THE ELKO AND SALT LAKE CITY
AREAS. CONCERN THROUGH THE SHORT TERM SHIFTS TO FIRE WEATHER AS AN
INCREASING SOUTHWEST FLOW WILL BRING HOT...DRY AND GUSTY CONDITIONS
TO MUCH OF THE AREA DURING THE AFTERNOON AND EARLY EVENINGS. MODELS
GENERALLY IN AGREEMENT DAY 3 WITH A LOW SETTING UP OFF THE
NORTHERN/CENTRAL CALIFORNIA COAST. STRENGTH OF RESULTING WIND SPEED
OVER THE AREA WILL DEPEND ON STRENGTH OF THE DEVELOPING LOW AND THE
NEED FOR FIRE WEATHER PRODUCTS.

.LONG TERM...GENERAL MODEL AGREEMENT TODAY. ESPECIALLY AFTER 12Z
ECMWF RUN COMES AROUND MORE TOWARDS THE SOLUTION FAVORED BY OTHER
MODELS. OVERALL SCENARIO IS FOR THE RIDGE THAT HAD BEEN OVER WEST
TX/NM TO MOVE EAST AS TROUGH OFF THE WEST COAST MOVES INLAND SLOWLY.
MODELS DIFFER IN EXACT TIMING AND DEPTH. LEANED TOWARDS A GFS/GEM
SOLUTION WHICH WOULD SEE THE TROUGH THROUGH THE AREA THURSDAY.
CHALLENGES FOR THE EXTENDED ARE WINDS AND TEMPERATURES. DID NO
CHANGES TO PREVIOUS WIND FORECAST FOR TUESDAY AND WEDNESDAY. WITH
BREEZY TO WINDY OVER MUCH OF THE AREA THEN FIRE WEATHER COULD BECOME
A CONCERN. TEMPERATURES TWEAKED A BIT TO BRING THEM CLOSER TO
GUIDANCE WHICH FINALLY LOOKS REASONABLE. HAVE ALSO PUT IN MORE
SILENT TEN PERCENT POPS IN THE FAR NORTH DUE TO FAVORABLE DYNAMICS
AND TO BETTER MATCH NEIGHBORING FORECASTS.
&&

.FIRE WEATHER...GUSTY WINDS CONTINUE THIS AFTERNOON AND ARE BEING
ENHANCED BY A WEATHER DISTURBANCE MOVING ACROSS NORTHERN AND CENTRAL
NEVADA. RH VALUES HAVE CONTINUED TO FALL OVER SOUTHERN NYE AND
LINCOLN COUNTIES BEHIND THIS FEATURE WITH WINDS GUSTING AT OR ABOVE
35 MPH IN SEVERAL LOCATIONS. IN RESPONSE TO THE LOWERING RH AND
GUSTY WINDS...WILL ISSUE A RED FLAG WARNING SHORTLY THAT WILL BE IN
EFFECT FOR FIRE ZONES 461 AND 462 THROUGH 9 PM THIS EVENING. HOT
TEMPERATURES AND LOW RH EXPECTED AGAIN ON SATURDAY AND WITH GUSTY
AFTERNOON WINDS DEVELOPING...MAY NEED A FIRE WEATHER WATCH FOR
SATURDAY AFTERNOON AND EARLY EVENING BUT WILL DEFER TO THE EVENING
SHIFT AFTER THE 00Z MODEL DATA CAN BE ANALYZED.

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED
FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FOR FIRE ZONES 461 AND 462 UNTIL 9 PM.
.AZ...NONE.
.CA...NONE.

SALMEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.